MAUDE Adverse Event Report: SOPHYSA SOPHY® MINI ADJUSTABLE VALVE/ 8 PRESS.; SM8

SOPHYSA SOPHY® MINI ADJUSTABLE VALVE/ 8 PRESS.; SM8
Model Number SM8
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient in china received a sophy sm8 valve implant in (b)(6) 2020 following an ich and open-skull surgery.Two weeks after the procedure, in early september, the patient's doctor suspected valve over drainage.The valve's release pressure was initially set to 110 mmh2o and was then adjusted to 140mmh2o.However, two weeks after this first adjustment, the doctor observed that the release pressure remained too low and re-adjusted it to 200mmh2o on (b)(6) 2024.Despite this adjustment, a pressure measurement test conducted by the hospital on (b)(6) 2024, indicated that the actual pressure was only 170mmh2o.The over drainage is not resolved and the low pressure has potentially caused severe neural damage.Currently the valve remains implanted in the patient.
 
Additional Manufacturer Narrative
The product is still implanted in the patient; therefore, we cannot conduct any investigation on it to understand the deprogramming.Moreover, it is impossible to perform a traceability analysis of the product because the batch number was not provided to us.Based on communications with the surgeon who performed the procedure, we confirmed that there was no control of the settings.In conclusion, we suspect misuse of the adjustment kit, not a valve deprogramming issue.This report is being resubmitted because the previous report sent on 11/22/2024 was not accepted (due to an incorrect follow-up number).
 
Event or Problem Description
A patient in china received a sophy sm8 valve implant in (b)(6) 2020 following an ich and open-skull surgery.Two weeks after the procedure, in early september, the patient's doctor suspected valve overdrainage.The valve's release pressure was initially set to 110 mmh2o and was then adjusted to 140mmh2o.However, two weeks after this first adjustment, the doctor observed that the release pressure remained too low and re-adjusted it to 200mmh2o on (b)(6) 2024.Despite this adjustment, a pressure measurement test conducted by the hospital on (b)(6) 2024, indicated that the actual pressure was only 170mmh2o.The overdrainage is not resolved and the low pressure has potentially caused severe neural damage.Currently the valve remains implanted in the patient.

Brand Name
SOPHY® MINI ADJUSTABLE VALVE/ 8 PRESS.
Common Device Name
SM8
Manufacturer (Section D)
SOPHYSA
rue sophie germain
besançon, 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
rue sophie germain
besançon, 25000
FR   25000
Manufacturer Contact
lucie dubois
rue sophie germain
besançon, 25000
FR   25000
MDR Report Key20566303
Report Number3001587388-2024-24366
Device Sequence Number15410860
Product Code JXG
UDI-Device Identifier03760124131093
UDI-Public03760124131093
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSM8
Device Catalogue NumberSM8
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale